MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP FOLATE (FOL) ASSAY; FOLATE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP FOLATE (FOL) ASSAY; FOLATE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely elevated advia centaur xp folate (fol) result is being investigated by siemens.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A falsely elevated advia centaur xp folate (fol) result was obtained on a patient sample and considered discordant when compared to lower dilution results, and a normal vitamin b12.The falsely elevated folate result was not reported to the provider.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated centaur xp folate result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00109 on 03/06/2018 for a falsely elevated advia centaur xp folate (fol) result.04/23/2018 - additional information: the patient sample was tested by siemens for biotin interference.The biotin level in the serum sample was negligible, indicating no evidence of biotin interference.Pre-analytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the elevated neat value, pre-analytical factors or sample issue cannot be ruled out.Sid biotin level (b)(6).1.33 ng/ml.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP FOLATE (FOL) ASSAY
Common Device Name
FOLATE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7317605
Report Number1219913-2018-00109
Device Sequence Number110418
Product Code CGN
UDI-Device Identifier00630414204192
UDI-Public00630414204192
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K010050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2018
Device Model NumberN/A
Device Catalogue Number10310308
Device Lot Number071258
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR